I am a 51-year-old female. I have hair on my chin and my upper lip. This has been happening past two years. I am not on any medications or vitamins. There are no other symptoms, but I would like to know if there is a solution. Please help.
Welcome to icliniq.com.
Thanks for writing in, and I understand your concern. It could be due to hirsutism. I would need a few tests like follicle-stimulating hormone (FSH), luteinizing hormone (LH), prolactin test, testosterone level test, dehydroepiandrosterone sulfate test (DHEAS), abdominal ultrasonography with the pelvis to evaluate the exact cause for this. Are you having your periods, or are you post-menopausal? Is the hair only on the face or other places like chest, breast, hands, and abdomen? Have you ever taken contraceptive pills? Or any hormone replacement therapy? Have you suffered from polycystic ovary syndrome (PCOS) at any time? Is the hair thin or coarse? If possible, do send an image of this.
Thank you for your response.
No, I do not get my periods anymore. It has been three years since my last period. I am post-menopausal. And I do not have hair anywhere else. It is only on the face. Also, I do not take any birth control pills or hormone pills. And I have never suffered from PCOS. Lastly, the hair on my chin looks thin.
Welcome back to icliniq.com.
Based on your answers, it could be simple post-menopausal hirsutism, common in the post-menopausal age group. But to be sure you should get the tests, which I have mentioned earlier. Once the reports are normal, there are many treatment modalities, including oral contraceptive pills, anti-androgen drugs, cosmetic treatments like laser hair ablation and electrolysis.
I hope this helps you.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. postmenopausal spotting or bleeding should be evaluated cautiously because it can be one of the signs of underlying uterine cancer. But let me tell you that the most common cause for this kind of bleeding in post-menopausal women is the age-relat... Read fullIs it safe to take oral contraceptive pill?
Combined oral contraceptive pill (COCP) is absolutely safe for her ... If it has been less than 15 days, she can wait till 15 days from last pill for periods to come ...... Read fullCan I start Unwanted 21 after my periods?
Please suggest as I want to start my oral contraceptive ... Oral contraceptive pills are normally taken cyclically from day-5 of menses to day-24 ... Take the 21 tablets and then the placebos or choose the pill-free period for withdrawal bleed ...... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now